MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number WA22366A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urethral Stenosis/Stricture (4501)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is pending evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The patients experienced consecutive urethral strictures after transurethral resection in saline (turis) procedures in which the working element (wa22366a) and 24fr resection sheath (a22041a) were used in combination.The procedure was completed using the same device and no additional medical treatment or surgical intervention was required.The physician opinion is that either the handle or the sheath was the cause.Related patient identifiers: (b)(6) working element, active, for resection in saline (wa22366a / 147w0080).(b)(6) working element, active, for resection in saline (wa22366a / 147w0080).(b)(6) resection sheath, 24 fr.(a22041a / 147w0083).(b)(6) resection sheath, 24 fr.(a22041a / 147w0083).This medwatch is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 9 years since the subject device was manufactured.Based on the results of the investigation, since the subject device was not returned to olympus for evaluation, the root cause of the reported event could not be determined.This supplemental report includes a correction to d9 and h3 from the initial medwatch.Also, information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18219513
Report Number9610773-2023-03399
Device Sequence Number5672112
Product Code KNS
UDI-Device Identifier04042761066235
UDI-Public04042761066235
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22366A
Device Lot Number147W0080
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESECTION SHEATH, 24 FR. A22041A SN:(B)(6)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown